Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 142, NWS Corpus Christi, TX

June 18, 2012Duval County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 18, 2012, 4:41 PM CDT for Duval County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2012, 4:41 PM CDT (21:41 UTC)
Expired
Jun 18, 2012, 5:15 PM CDT
In force
34 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 108 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1591 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS54 KCRP 182141
SVRCRP
TXC131-182215-
/O.NEW.KCRP.SV.W.0142.120618T2141Z-120618T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 PM CDT MON JUN 18 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DUVAL COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 515 PM CDT

* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR RAMIREZ...OR 16 MILES SOUTH OF BENAVIDES...
  AND MOVING WEST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RAMIREZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2727 9853 2733 9853 2734 9855 2736 9858
      2743 9860 2748 9833 2731 9827 2726 9840
      2726 9852
TIME...MOT...LOC 2140Z 072DEG 5KT 2737 9840

$$

PZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:57 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 18, 2:57 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
257 PM CDT MON JUN 18 2012

.SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...MID/UPPER LOW HAS
SLOWLY MOVED W THROUGHOUT THE DAY AND IS CURRENTLY LOCATED OVER THE
NW GULF OF MEX. THE LOW IS PROGD TO CONT TO SLOWLY MV W TO SW AND
ACROSS S TX THRU TUE...BRINGING DEEPER GULF MOISTURE TOWARD S TX.
HAVE GONE WITH DECREASING RAIN CHCS THIS EVENING...THEN INCREASING
ONCE AGAIN ACROSS THE OFFSHORE WATERS TOWARD EARLY TUE MORNING AND
SPREADING INLAND THROUGH TUE AFTERNOON. MODELS KEEP THE PRECIP FROM
REACHING THE RIO GRANDE PLAINS DURING THE DAY...BUT WENT WITH A
SLIGHT CHC BY TUE EVENING BEFORE PRECIP DIMINISHES. BY EARLY WED
MORNING AFTER 06Z...THE PRECIP IS EXPECTED TO REGENERATE ACROSS THE
MARINE ZONES AND COASTAL COUNTIES AND SPREAD INLAND. HIGHS WILL
REMAIN SLIGHTLY ABV NORMAL BUT DID GO A DEGREE OR TWO COOLER DUE TO
THE INCREASING CLOUDS/RAIN ON TUE. LOWS ARE EXPECTED TO REMAIN NEAR
NORMAL.

&&

.MARINE...THE WEAK TO MODERATE ONSHORE FLOW CAN BE EXPECTED TO
INCREASE TO MOD LEVELS TONIGHT...MAINLY ACROSS THE NEARSHORE WATERS
BETWEEN BAFFIN BAY AND PORT ARANSAS. SCEC CONDITIONS ARE EXPECTED TO
CONT INTO TUE AND TUE NIGHT. ISOLD TO SCT SHRA'S AND TSRA'S WILL BE
POSSIBLE TONIGHT THROUGH MID WEEK.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...EXTENDED PART OF THE
FORECAST WILL START OUT WITH DEEPER MOISTURE LOCATED OVER SOUTH
TEXAS. MODELS PROG PW VALUES TO INCREASE AOA 2 INCHES ALONG THE
MIDDLE TEXAS COAST BY 12Z WEDNESDAY. UPPER LEVEL DISTURBANCE WILL
CONTINUE TO MIGRATE TO THE WEST PUTTING PARTS OF SOUTH TEXAS IN A
FAVORABLE LOCATION FOR SHOWERS AND THUNDERSTORMS. HIGHEST POPS WILL
CONTINUE OVER THE EASTERN CWA AND COASTAL WATERS WHERE SLIGHTLY
BETTER MOISTURE WILL RESIDE. WILL ALSO HAVE TO WATCH OUT FOR LOCALLY
HEAVY RAINFALL AT TIMES DUE TO SLOW STORM MOTIONS. TEMPS WILL BE
DEPENDENT ON CLOUD COVER AND RAINFALL CHANCES FOR WEDNESDAY AND
THURSDAY AND HAVE LOWERED HIGHS BY A FEW DEGREES IN MOST LOCATIONS.
FOR LATE INTO THE WORK WEEK AND WEEKEND...UPPER LEVEL RIDGE WILL
BEGIN TO BUILD OVER THE CENTRAL CONUS. ALSO...GFS/EURO NOW HAVE JUST
A BROAD AREA OF LOW PRESSURE LOCATED OVER THE GULF WITH DEEPEST
MOISTURE WELL EAST OF THE REGION. GFS PROG PWATS TO FALL AROUND 1.4
TO 1.5 INCHES..SO THINK PRECIP CHANCES WILL BEGIN TO DIMINISH FROM
FRIDAY INTO THE WEEKEND. HAVE STARTED TO TAPER OFF AND LOWER POPS IN
LATER PERIODS FOR NOW. TEMPS WILL BEGIN TO WARM BACK UP AS WELL FOR
THE UPCOMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  91  76  91  74  /  20  40  30  50  20
VICTORIA          74  91  74  91  72  /  20  40  30  50  20
LAREDO            77 100  78  97  76  /  10  10  20  30  20
ALICE             74  95  74  93  72  /  20  40  20  50  20
ROCKPORT          78  88  79  89  77  /  20  40  30  50  30
COTULLA           74  98  74  96  73  /  10  10  20  30  20
KINGSVILLE        75  94  76  92  73  /  20  40  20  50  20
NAVY CORPUS       79  88  79  88  78  /  20  40  30  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
TB/78...LONG TERM
Hazardous weather outlook, Jun 18, 5:38 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CDT MON JUN 18 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-191100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
538 AM CDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. THERE IS A SLIGHT
CHANCE FOR THUNDERSTORMS TODAY...MAINLY EAST OF INTERSTATE 37.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY WITH CHANCES PEAKING ON WEDNESDAY BEFORE LESSENING BY LATE
IN THE WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT OCCUR.

LONG PERIOD SWELL MAY ALLOW FOR AN ELEVATED RIP CURRENT RISK THROUGH
MUCH OF THE WEEK...WITH A MODERATE RISK OF RIP CURRENTS ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/RH

In the hours before

Special weather statement, Jun 18, 4:17 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
417 PM CDT MON JUN 18 2012

TXZ240-182200-
DUVAL-
417 PM CDT MON JUN 18 2012

...STRONG THUNDERSTORM AFFECTING DUVAL COUNTY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BENAVIDES...MOVING WEST AT 5
MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PZ

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.